MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLUTED 2.6MM FOR 2.3MM ANCH; BIT, DRILL

SMITH & NEPHEW, INC. DRILL FLUTED 2.6MM FOR 2.3MM ANCH; BIT, DRILL
Model Number 72201824
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery the drill bit broke in the patient while drilling.It is unknown if there was an available back up device or a significant delay during the procedure.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical investigation concluded no relevant clinical information was provided to perform a thorough investigation.Per report, all of the pieces were retrieved with graspers.It is unknown if there was an available backup device or a significant delay during the procedure.Since there were no other complications reported and the patient condition has been reported as healthy, no further assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference: (b)(4).

Brand Name
DRILL FLUTED 2.6MM FOR 2.3MM ANCH
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10597200
Report Number1219602-2020-01484
Device Sequence Number19790932
Product Code HTW
UDI-Device Identifier03596010648068
UDI-Public03596010648068
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201824
Device Catalogue Number72201824
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;